Flood, Armstrong
- When
- September 9, 10:45 PM EST to 10:59 PM EST
- Where
- Armstrong forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.812, -79.464 (the zone’s center; the record gives no point)
Allegheny River at Mosgrove rose to flood stage (19 feet) briefly from 1145 PM EDT to 1159 PM EDT on the 9th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Allegheny River at Mosgrove rose to flood stage (19 feet) briefly from 1145 PM EDT to 1159 PM EDT on the 9th. (FRANCES)
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 9, 1:40 PM EST, 9 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT THU SEP 9 2004 .AVIATION... SOME IFR CONDITIONS CONTINUE AT DUJ AND LBE WITH UPSLOPE FLOW INTO THE MOUNTAINS. REMAINING AIRPORTS ARE MVFR CEILINGS WITH UNRESTRICTED VISIBILITY. CONDITIONS WILL SLOWLY IMPROVE INTO THE EARLY MORNING...BUT WITH STRATOCU SCATTERING OUT AFTER SUNSET SOME AREAS OF MVFR FOG AND CEILINGS WILL FORM IN THE EARLY MORNING BETWEEN 09 AND 13Z. GENERALLY VFR CONDITONS AFTER 14Z AS HIGH PRESSURE BUILDS INTO AREA. && .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... SOME SPRINKLES STILL REMAIN IN THE NORTHWEST FLOW BUT THAT SHOULD DIMINISH AS WHATEVER HEATING REMAINS IS LOST. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST LATE TONIGHT AND FRIDAY AND KEEP THE FA DRY INTO SATURDAY NIGHT. NEXT CHC PRECIP IS WITH FRONT ON SUNDAY. MOISTURE STILL LIMITED AND GFS WASHES IT OUT. WILL GO WITH CHC SHOWERS NORTHERN TIER AND UNMENTIONED SLIGHT CHC FURTHER SOUTH. DRY WEATHER ON MONDAY AS NEXT HIGH BUILDS IN. WENT WITH LOW TEMPS A TAD COOLER THAN MOS FOR TONIGHT OTHWS CLOSE TO A BLEND OF FWC AND MAV NOS. && .LONG TERM (TUESDAY THROUGH THURSDAY)... TUESDAY THROUGH THURSDAY LOOKS DRY AS RIDGE RETREATS SLOWLY OFF THE NORTHEAST COAST. THURSDAY WILL DEPEND ON THE TRACK OF IVAN BUT FROM THIS FAR OUT WILL KEEP THINGS DRY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 428 AM EDT THU SEP 9 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-100900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 428 AM EDT THU SEP 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY WIDESPREAD RAINFALL WILL BE ENDING THIS MORNING. HOWEVER...FLOODING WILL CONTINUE ACROSS PORTIONS OF THE AREA DUE TO THE VERY HEAVY RAIN YESTERDAY AND CONTINUED RUNOFF. AS THE HIGH WATER MAKE ITS WAY FROM THE STREAMS TO THE RIVERS...FLOODING IS POSSIBLE ALONG SOME AREA RIVERS TODAY AND FRIDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DUE TO CONTINUED FLOODING.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422590.